Alert archive / Texas / Lake Wind Advisories in 2017
Lake Wind Advisory 21, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Apr 8, 2017, 6:07 AM CDT for 4 states. It took effect at Apr 8, 2017, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2017, 6:07 AM CDT (11:07 UTC)
- In effect from
- Apr 8, 2017, 10:00 AM CDT
- Expired
- Apr 8, 2017, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
All 25 counties
Lafayette County, AR, Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS74 KSHV 081107 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 607 AM CDT Sat Apr 8 2017 ...Lake Wind Advisory for NorthEast Texas and adjacent Southwest Arkansas and Northwest Louisiana... ARZ059-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-081915- /O.NEW.KSHV.LW.Y.0021.170408T1500Z-170409T0000Z/ Little River-Miller-Lafayette-Caddo-Bossier-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of Ashdown, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 607 AM CDT Sat Apr 8 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Shreveport has issued a Lake Wind Advisory, which is in effect from 10 AM this morning to 7 PM CDT this evening. * EVENT...Southerly winds returning flow off of the Gulf will gust a bit as the daytime heating increases the gradient against the departing cooler air mass to our East. * TIMING...Winds will start to increase with some gustiness by late morning, through all of the afternoon and up until about sunset. * IMPACT...Boaters should expect for rough chop on open water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to taking on water, perhaps to the point of sinking or capsizing. $$ 24
1 follow-up statement
469 WWUS74 KSHV 081618 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1118 AM CDT Sat Apr 8 2017 ...Lake Wind Advisory for NorthEast Texas and adjacent Southwest Arkansas and Northwest Louisiana... ARZ059-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-090000- /O.CON.KSHV.LW.Y.0021.000000T0000Z-170409T0000Z/ Little River-Miller-Lafayette-Caddo-Bossier-De Soto-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby- Including the cities of Ashdown, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center 1118 AM CDT Sat Apr 8 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...South winds increasing with daytime heating this afternoon with sustained winds of 15 mph with higher gusts. Southerly Winds will decrease to 5 to 10 mph by sunset. * TIMING...Winds will start to increase through the rest of the day with some gusts until sunset. * IMPACT...Boaters should expect for rough chop on open water. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to taking on water, perhaps to the point of sinking or capsizing. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Apr 7, 11:43 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Apr 7, 11:43 PM CDT, 6 hours 24 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1143 PM CDT Fri Apr 7 2017 .AVIATION... VFR criteria will prevail throughout the TAF period. Light and variable winds tonight will become south-southwest by late Saturday morning/early afternoon. A surface high pressure system across the region is responsible for the light winds tonight, but is expected to exit east throughout the day tomorrow while a surface trough nears the region. The surface trough will promote a tightened pressure gradient and yield wind speeds of 15-20 knots sustained /with higher gusts/ during the afternoon hours, particularly across the east TX terminals. Wind speeds elsewhere will be slightly breezy /8-12 kts/ but not as breezy as expected across east TX terminals. A notable decline in wind speeds will take place shortly after sunset. Otherwise, SKC will become FEW- SCT VFR CIGS overnight. PREV DISCUSSION... /issued 1056 PM CDT Fri Apr 7 2017/ UPDATE... Another quiet night expected across the Four State Region. Satellite shows high clouds across western Kansas and the panhandles of Texas and Oklahoma extending southeastward through central Oklahoma and western Texas. These clouds will continue to move southeast through the Four State Region overnight, but they should thin out. Because of this, decided to make some minor changes to the Sky grids to reflect this. Also, minor changes were made to the hourly temperature and dewpoint grids to better reflect the diurnal trend. Other than that, the rest of the forecast package looks on track. /20/ PREV DISCUSSION... /issued 340 PM CDT Fri Apr 7 2017/ DISCUSSION... High pressure at sfc and aloft with dry cloud free airmass. Lgt and vrbl winds today becmg south and increasing to 10 to 15 mph areawide by sat aftn, with higher gusts possible across nw half of cwa. Despite southerly flow, clouds will remain at a minimum, at least until a few low clouds arrive late sat night. South winds may even increase a tad more Sunday, and with temps in the lower to mid 80s, wknd boaters may need to use caution if venturing on the lake. A deepening upper trough will slowly move towards the area by late in the wknd, and upper flow appears to be running parallel to attendant cold front. As a result, Late Monday into most of Tuesday appear to be very wet with frontal zone in vcnty. At least svr wx does not appear to be a major threat given weaker low lvl winds to generate shear, as opposed to what we have seen with recent systems. For later in the extended, airmass continues to be unstable to the lee of this retreating system, but with moisture more marginal, will go with mainly isold convection for that period for now./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 51 81 60 84 / 0 10 10 10 MLU 45 78 55 82 / 0 10 10 10 DEQ 45 80 57 81 / 0 10 10 10 TXK 50 80 58 82 / 0 10 10 10 ELD 45 79 56 83 / 0 10 10 10 TYR 55 83 62 83 / 0 10 10 10 GGG 53 81 61 84 / 0 10 10 10 LFK 54 83 61 84 / 0 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/20/07
Hazardous weather outlook, Apr 7, 11:47 AM CDT, 18 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1147 AM CDT Fri Apr 7 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1147 AM CDT Fri Apr 7 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will increase in coverage from Sunday night North of I-30 and down into the I-20 Corridor during Monday as a cold front moves into the four state area. The front will stall and linger across the four state area, allowing for the chance of showers and thunderstorms to persist through midweek. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. VII
Nearby
Lake Wind Advisories in Texas, 2017Lake Wind Advisories in Louisiana, 2017Lake Wind Advisories in Arkansas, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.